Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 6, 2005, 5:11 PM CST for Culberson County, Reeves County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2005, 5:11 PM CST (23:11 UTC)
- Expired
- Mar 6, 2005, 6:00 PM CST
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Culberson County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 165 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 062312
SVRMAF
TXC109-389-070000-
/O.NEW.KMAF.SV.W.0014.050306T2311Z-050307T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 PM CST SUN MAR 6 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CULBERSON COUNTY IN SOUTHWEST TEXAS
NORTHWESTERN REEVES COUNTY IN SOUTHWEST TEXAS
* UNTIL 600 PM CST
* AT 507 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES
WEST OF ORLA...JUST SOUTH OF FM 652...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RED BLUFF...
ORLA...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3184 10432 3165 10431 3166 10365 3170 10364
3175 10369 3173 10376 3177 10380 3188 10383
3185 10389 3191 10392
$$1 follow-up statement
000
WWUS54 KMAF 062338
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
538 PM CST SUN MAR 6 2005
TXC109-389-070000-
/O.CON.KMAF.SV.W.0014.000000T0000Z-050307T0000Z/
CULBERSON-REEVES-
538 PM CST SUN MAR 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CST FOR
NORTHWESTERN REEVES AND NORTHEASTERN CULBERSON COUNTIES...
AT 534 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 10
MILES EAST OF ORLA AND HIGHWAY 285...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
NORTH CENTRAL REEVES COUNTY.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3184 10432 3165 10431 3166 10365 3170 10364
3175 10369 3173 10376 3177 10380 3188 10383
3185 10389 3191 10392
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:11 PM CST, 3 hours earlier.
Area forecast discussion, Mar 6, 2:11 PM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CST SUN MAR 6 2005 .SHORT TERM... SOUTHEAST SURFACE WINDS HAVE INCREASED LOW-LEVEL MOISTURE ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. DEW POINTS AS OF 19Z WERE IN THE LOWER 40S TO LOWER 50S ACROSS THE CWA. VISIBLE SATELLITE LOOP CONTINUES TO SHOW A CLEARING TREND FOR ROUGHLY THE WESTERN 1/2 OF THE AREA THIS AFTERNOON. CU FIELD CONTINUES TO DEVELOP WITH AFTERNOON HEATING AND WE EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE ABOVE MENTIONED REGION. THE SHORT RANGE MODELS ARE UNDERESTIMATING THE CAPE FIELDS...AND GIVEN FAVORABLE SHEAR AND DYNAMICS...A FEW OF THE STRONGER STORMS COULD STILL PRODUCE SEVERE HAIL/WINDS. WE WILL CONTINUE TO MENTION THIS POSSIBILITY IN THE UPCOMING HWO. SHOWER AND THUNDERSTORM ACTIVITY SHOULD SLOWLY DECREASE IN AREAL COVERAGE LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .LONG TERM... LOOKS LIKE A FAIRLY BENIGN WEATHER PATTERN TO TAKE SHAPE IN THE LONG TERM AS UPPER AIR REGIME TRANSITIONS INTO A WESTERN RIDGE/EASTERN TROUGH SCENARIO BY MONDAY. THE MAIN CHALLENGE MONDAY AND TUESDAY WILL BE THE CONTINUING SINKING SOUTHERN STREAM SYSTEM INTO MEXICO DURING THE TRANSITION PERIOD AND ITS INTERACTION WITH A WEAK NORTHERN STREAM BOUNDARY. WILL HOLD ON TO ISOLATED TO SLIGHT POPS ACROSS PORTIONS OF THE BIG BEND AND LOWER TRANS PECOS REGION MONDAY AND TUESDAY WITH THE WEAK FRONT DUE THROUGH THIS REGION LATE MONDAY WITH SOME AFFECTS OF DIFLUENCE AND BACKING OF MID LEVEL FLOW FROM THE OLD SOUTHERN STREAM LOW AS WELL AS SOME UPSLOPE RETURN BEHIND THE BOUNDARY FROM THE LOWER RIO GRANDE. BY WEDNESDAY THE WEATHER SHOULD BE QUIET AS THE UPPER TROUGH AXIS WILL DEFINITELY HAVE SHIFTED SOUTH AND EAST AWAY FROM THE AREA. THE MAIN CHALLENGE WILL BE THE TIMING AND STRENGTHS OF COLD FRONTS WEDNESDAY AND FRIDAY IN THE DRY NORTHWEST FLOW ALOFT. MODELS HAVE BEEN WAFFLING FROM RUN TO RUN ON STRENGTH OF JETS/SHORTWAVES PLOWING TOWARD THE MISSISSIPPI AND OHIO VALLEYS WEDNESDAY THROUGH FRIDAY. FOR THIS REASON WILL NOT WARM TEMPERATURES TOO MUCH AS POTENTIAL EXISTS FOR SOME COOLING IF A MORE AMPLIFIED SOLUTIONS VERIFIES WEDNESDAY AND FRIDAY. LONGER RANGE GUIDANCE INDICATING ANOTHER REGIME TRANSITION NEXT WEEKEND...TO A FAST WESTERLY FLOW ALOFT. HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS WITH WINDY CONDITIONS IN PORTIONS OF THE PLAINS. MUCH ABOVE NORMAL TEMPERATURES ARE INDICATED WITH LOW LEVEL THERMAL RIDGING WITH THE POTENTIAL FOR FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 47 65 42 65 / 30 0 0 0 CARLSBAD NM 45 69 38 69 / 30 0 0 0 DRYDEN TX 54 73 48 64 / 30 10 10 20 FORT STOCKTON TX 51 72 45 66 / 30 0 0 10 GUADALUPE PASS TX 41 62 42 63 / 20 0 0 0 HOBBS NM 44 69 38 68 / 30 0 0 0 MARFA TX 40 67 36 63 / 20 0 10 10 MIDLAND INTL AIRPORT TX 48 67 40 65 / 30 0 0 0 ODESSA TX 48 68 40 66 / 30 0 0 0 WINK TX 50 73 41 71 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/12
Hazardous weather outlook, Mar 6, 2:30 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CST SUN MAR 6 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-072019- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CST SUN MAR 6 2005 (130 PM MST SUN MAR 6 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. A FEW OF THE STORMS COULD BECOME SEVERE THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. THE AREAS MOST LIKELY TO SEE ANY SEVERE WEATHER THIS EVENING WILL BE ALONG AND WEST OF THE PECOS RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... LAW ENFORCEMENT...LOCAL MEDIA AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER INFORMATION THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.SRH.NOAA.GOV/MAF
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.